MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; RETROVERSION HNDL

EXACTECH, INC. EQUINOXE; RETROVERSION HNDL
Catalog Number 301-03-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(device evaluated by manufacturer) pending evaluation.Concomitant device(s): 301-07-10, 158157004 - prm stm insrtr extrct.*no information provided in the following section(s): date of birth, sex, weight, ethnicity, relevant tests, other relevant history, implant date, explant date, pma/510(k), manufacturer report number, device manufacture date, recall, correction/removal report number.
 
Event or Problem Description
As reported, when inspecting the kit on its return from a customer, it was noticed that part # 301-03-10 had been placed in a bag with a note saying it was broken from cssd at (b)(6).On closer inspection it was noticed that part # 301-07-10 was also damaged and had the broken bit from part # 301-03-10 still stuck in the handle.The customer was unable to give an explanation as to when and how it broke.Devices to be returned.It is unknown if a patient was involved or if the break happened while cleaning.
 
Additional Manufacturer Narrative
(h3) based on historical complaint investigations and the reported event, the broken retroversion handle reported may have been the result of impacting the junction between the primary stem inserter/extractor and retroversion handle, allowing for the applied force to be transmitted to the threaded tip of the retroversion handle, leading to ultimate failure.However, this cannot be confirmed as the customer was unable to give an explanation as to when and how the device broke.Section h11: *the following sections have corrected information: (h6) health effect - clinical code: 4582.
 
Additional Manufacturer Narrative
Section h10: (h3) updated due to device being returned.Based on historical complaint investigations, the returned devices, and the reported event, the broken retroversion handle reported may have the result of impacting the junction between the primary stem inserter/extractor and retroversion handle, allowing for the applied force to be transmitted to the threaded tip of the retroversion handle, leading to ultimate failure.However, this cannot be confirmed as the customer was unable to give an explanation as to when and how the device broke.

Brand Name
EQUINOXE
Common Device Name
RETROVERSION HNDL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11076071
Report Number1038671-2020-00667
Device Sequence Number2586406
Product Code LXH
UDI-Device Identifier10885862079626
UDI-Public10885862079626
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301-03-10
Device Lot Number70725001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer04/13/2021
06/30/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date04/20/2021
07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;